Tennessee, 2001

Flash Flooding and Hail in Tennessee, November 24 to 25, 2001

November 24 to 25, 2001 · NWS OHX · 17 events in 13 counties and zones

10 thunderstorm wind, 4 flash flood, 2 lightning, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 24, 2:45 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 24, 2:45 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST SAT NOV 24 2001

LATEST SURFACE ANALYSIS PLACING TIGHT LOW CENTER SE NEBRASKA
VICINITY...WITH COLD FRONT ACROSS WRN AR/LA BORDER AND WARM FRONT
SEEMINGLY STRETCHED ACROSS OR JUST OF THE CWA. FAIRLY GOOD SQUALL
LINE CONTINUES JUST AHEAD OF COLD FRONT...WITH LITTLE PRECIP AT
ALL FURTHER EAST.

DEEP NEGATIVELY TILTED CLOSED SYSTEM EXPECTED TO CONTINUE SLOW
MOVEMENT TODAY/TONIGHT...DRAGGING COLD FRONT THRU 00-12Z SUN.
MOST FAVORABLE LIFTING MECHANISMS EXPECTED TO MOVE SLOWLY ACROSS
THE CWA 15Z SAT-00Z SUN...WHICH REMAINS FAIRLY CONSISTENT WITH
PAST FEW MODEL RUNS. ADDITIONALLY...MODELS CONSISTENT WITH
INSTABILITY REMAINING QUITE LIMITED...SEEMINGLY BECAUSE OF
MODERATELY WARM AIR AT MID-LEVELS. NEVER-THE-LESS...EXPECT SQUALL
LINE TO THE W TO HOLD TOGETHER AS IT MOVES THRU THE CWA TODAY.
LOW-LEVEL JET WINDS 40-50+KTS LEAVES SPORADIC WIND DAMAGE POSSIBILITY
IN THE EQUATION. WILL LEAVE CATEGORICAL POPS RUNNING AS IS.

AIRMASS EXPECTED TO DRYOUT RAPIDLY BEHIND FRONTAL BOUNDARY...MAINLY
AFTER 12Z SUN. IN THE MEAN TIME WILL HAVE TO DEAL WITH ON ONGOING
PRECIP TONIGHT. EXPECT LINGERING SHWRS/TSTMS TO CONTINUE TIL MIDNIGHT
WRN ZONES...SHORTLY AFTER ON THE PLATEAU. WILL WORD ACCORDINGLY.
INSTABILITY PARAMETERS SUGGEST THAT SECONDARY LINE COULD DEVELOP
RIGHT ALONG BOUNDARY AFTER INITIAL BAND OF DEEPEST MOISTURE MOVES
THRU. WILL UP POPS TO LIKELY CATEGORY ALL ZONES TONIGHT.

SUNDAY LOOKING GOOD AS DRY AIR AND WEAK RIDGING ALOFT SETTLE ON THE
REGION.

TEMPS EXPECTED TO REMAIN SEASONAL/WARM AS TRAILING STORM SYSTEM
SET TO AFFECT THE AREA EARLY NEXT WEEK LIMITING PATTERN FOR ANY
COLD ADVECTION.

BNA 69/52/66/44 8600
CSV 65/53/62/42 8700

07
.BNA...NONE.

In the hours before

Special weather statement, Nov 24, 4:22 AM CST, 2 hours 53 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT NOV 24 2001

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT
LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE.
MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE
FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL
MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS
AND STORMS.

SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY
AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR
NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE
WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS
EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND
PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH
MIDNIGHT.

DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE
NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Special weather statement, Nov 24, 5:30 AM CST, 1 hour 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT NOV 24 2001

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT
LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE.
MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE
FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL
MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS
AND STORMS.

SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY
AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR
NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE
WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS
EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND
PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH
MIDNIGHT.

DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE
NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 4 flash flood, 2 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Benton

When
November 24, 7:15 AM CST
Where
Benton County, Camden
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

Law enforcement reported a few trees were blown down near Camden.

Hail, Benton

When
November 24, 7:20 AM CST
Where
Benton County, Camden
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.683, -85.783

Law enforcement reported dime size hail.

Flash Flood, Warren

When
November 24, 7:55 AM CST to 11:00 PM CST
Where
Warren County, Mc Minnville
Reported by
LAW ENFORCEMENT
Coordinates
35.283, -86.383

Law enforcement reported street flooding and water in homes.

Thunderstorm Wind, Montgomery

When
November 24, 9:10 AM CST
Where
Montgomery County, Clarksville
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Law enforcement reported a power line was down.

Thunderstorm Wind, Cheatham

When
November 24, 11:50 AM CST
Where
Cheatham County, Countywide
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Law enforcement reported a few trees were down around the county.

Thunderstorm Wind, Lincoln

When
November 24, 1:15 PM CST
Where
Lincoln County, 10 mi SE of Fayetteville
Measured
55 kt (63 mph)
Reported by
TRAINED SPOTTER
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Spotter reported two 20 inch trees down and large limbs down on Smith Hill Raby Road.

Thunderstorm Wind, Moore

When
November 24, 1:35 PM CST
Where
Moore County, Countywide
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.267, -85.750

Law enforcement reported several trees down across the county.

Thunderstorm Wind, Moore

When
November 24, 1:35 PM CST
Where
Moore County, Lynchburg
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.283, -86.400

Law enforcement reported a tree down and a power line down.

Lightning, Moore

When
November 24, 1:35 PM CST
Where
Moore County, Lynchburg
Reported by
LAW ENFORCEMENT
Coordinates
35.050, -86.450

A house was struck by lightning.

Thunderstorm Wind, Coffee

When
November 24, 1:45 PM CST
Where
Coffee County, Tullahoma
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -85.467

Law enforcement reported a few trees and several road signs blown down over southwest portions of Tullahoma.

Lightning, Franklin

When
November 24, 2:05 PM CST
Where
Franklin County, Winchester
Reported by
LAW ENFORCEMENT
Coordinates
36.533, -87.350

Law enforcement reported lightning striking a gas service line, causing an explosion and line damage.

Thunderstorm Wind, Grundy

When
November 24, 8:15 PM CST
Where
Grundy County, Tracy City
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.050, -88.100

Law enforcement reported trees down along Orange Hill Rd.

Thunderstorm Wind, Warren

When
November 24, 8:20 PM CST
Where
Warren County, Countywide
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

A few trees were blown down around the county.

Thunderstorm Wind, Van Buren

When
November 24, 8:30 PM CST
Where
Van Buren County, Spencer
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.250, -87.083

A tree was blown down on Highway 30 West.

Flash Flood, White

When
November 24, 8:45 PM CST
Where
White County, Northeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

There was flooding along Blue Spring Rd.

Flash Flood, Fentress

When
November 24, 9:15 PM CST to 11:30 PM CST
Where
Fentress County, Jamestown
Reported by
LAW ENFORCEMENT
Coordinates
36.050, -88.100

Law enforcement reported flooding on U.S. Highway 127 and Chapman Rd.

Flash Flood, Cumberland

When
November 24, 10:00 PM CST to November 25, 1:30 AM CST
Where
Cumberland County, Crossville
Reported by
LAW ENFORCEMENT
Coordinates
35.367, -86.233

Law enforcement reported flooding at the intersection of Industrial Blvd. and Old Jamestown Road, and at West Ave. and 10th Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272559, 5272560, 5273346, 5272564, 5272558, 5272563, 5272562, 5273353, 5273354, 5272561, 5273355, 5273350, 5273348, 5273349, 5273347, 5273351, 5273352.